NCLEX RN Pharmacology Test Bank 1
Actual Exam VERIFIED QUESTIONS AND
ANSWERS WITH DETAILED RATIONALES
GRADED A+ GUARANTEED PASS
A client has been prescribed losartan. Which change in data indicates to
the practical nurse (PN) that the desired effect of this medication has
been achieved?
a. Dependent edema reduced from +3 to +1.
b. Serum HDL increased from 35 to 55 mg/dL.
c. Pulse rate reduced from 150 to 90 beats/min.
d. Blood pressure reduced from 160/90 to 130/80 mm Hg. - Correct
Answerd. Blood pressure reduced from 160/90 to 130/80 mm Hg.
Rationale:
Losartan is prescribed for the treatment of hypertension. The desired
effect is a decrease in blood pressure.
Page 1 of 314
,A child is admitted to the emergency department for accidental
ingestion of a poison. The practical nurse (PN) should know that
inducing vomiting is recommended for which child?
a. An 8 month old who ate four to six ibuprofen tablets
b. A 3 year old who drank an unknown amount of charcoal lighter fluid
c. A 16 month old who drank 2 ounces of acetaminophen elixir
d. A 2 year old who ate a handful of automatic dishwasher detergent -
Correct Answerc. A 16 month old who drank 2 ounces of
acetaminophen elixir
Rationale:
Emesis should be induced for the child who drank the large dose of
acetaminophen elixir because this medication is hepatotoxic. Vomiting
is contraindicated for children younger than 1 year of age. Inducing
vomiting of corrosives such as dishwasher detergents and lighter fluid is
contraindicated.
A practical nurse (PN) is reviewing teaching with the client and/or
significant others about the concurrent use of benztropine and
olanzapine to manage psychotic behavior. What information should the
PN reinforce?
a. Benztropine will reduce the olanzapine's side effect of urinary
retention.
b. Benztropine potentiates the effect of olanzapine.
c. The benztropine is used to control the side effects of olanzapine.
Page 2 of 314
,d. The combined effect of these drugs will modify psychotic behavior. -
Correct Answerc. The benztropine is used to control the side effects of
olanzapine.
Rationale:
Benztropine, an anticholinergic drug, is used to control extrapyramidal
symptoms associated with olanzapine use. Caution is required in the
dosage of benztropine used in conjunction with olanzapine.
A client diagnosed with a herniated disc is prescribed
hydrocodone/acetaminophen 10 mg/300 mg prn every 4 to 6 hours. As
the practical nurse (PN) enters the client's room to administer their
requested medication, the client is seen talking and laughing with his
visiting family. Which action should the PN implement?
a. Hold the pain medication until after the visitors leave.
b. Notify the health care provider of the client's drug-seeking behavior.
c. Administer analgesia as requested by the client.
d. Inform the client based on their display behavior, the medication is
not needed. - Correct Answerc. Administer analgesia as requested by
the client.
Rationale:
The medication should be administered as per client's request. The
client's self-report of pain is the single most reliable indication of the
existence, character, and intensity of pain. Analgesics should be
administered as soon as pain occurs and before it increases in intensity.
The PN should consult with the charge nurse after administering the
medication about the situation.
Page 3 of 314
, The nurse is assisting with evaluating the effectiveness of the drug
amiodarone. Which client statement best indicates the drug has been
effective?
a. "I have not had as many spells of angina."
b. "I have not had as much swelling in my ankles lately."
c. "My doctor told me my cholesterol levels were getting better every
visit."
d. "I do not notice as many irregular heartbeats as before I started
taking this medication." - Correct Answerd. "I do not notice as many
irregular heartbeats as before I started taking this medication."
Rationale:
Amiodarone is the first choice drugs to treat ventricular dysrhythmias. It
will not reduce angina spells, reduce ankle swelling, or improve
cholesterol levels.
A client who is prescribed sildenafil for pulmonary hypertension calls
the clinic for advice. Which condition should the practical nurse notify
the health care provider immediately and instruct the client to stop
taking the medication?
a. The client is experiencing vision and hearing loss.
b. The client has an erection lasting longer than 2 hours.
c. The client is complaining about nasal congestion.
d. The client is complaining about feeling flushed. - Correct Answera.
The client is experiencing vision and hearing loss.
Page 4 of 314